Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 2, 2012, 5:07 PM CDT for Evangeline Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2012, 5:07 PM CDT (22:07 UTC)
- Expired
- May 2, 2012, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
County Evangeline Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2243 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
909
WWUS84 KLCH 022207
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT WED MAY 2 2012
LAZ032-033-022230-
ST. LANDRY LA-EVANGELINE LA-
507 PM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND EVANGELINE
PARISHES UNTIL 530 PM CDT...
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WHITEVILLE...MOVING SOUTHWEST AT
5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 525 PM...
CHICOT STATE PARK BY 530 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
LAT...LON 3065 9219 3079 9237 3084 9227 3084 9212
3079 9204
$$
TINGLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 2, 3:31 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 2, 3:31 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 PM CDT WED MAY 2 2012 .DISCUSSION... ISOLATED SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN ZONES THIS AFTERNOON...IN ASSOCIATION WITH AN INVERTED SFC TROF COMING ASHORE THE LOUISIANA COAST AND A SHORTWAVE TROF TRAVERSING THE NW GULF COAST REGION. WILL HOLD ON TO A SLIGHT CHANCE GENERALLY ALONG AND EAST OF THE I-49 CORRIDOR INTO THE EVENING HOURS...BUT THIS ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET AS DIURNALLY INDUCED INSTABILITY DIMINISHES. OTHERWISE...EXPECT ANOTHER WARM AND MUGGY NIGHT WITH THE TROPICAL AIRMASS IN PLACE. GLOBAL MODELS ARE IN GENERALLY DECENT AGREEMENT INTO THE FIRST HALF OR SO OF THE WEEKEND...BUILDING A MID TO UPPER RIDGE OVER THE REGION AS THE SHORTWAVE TROF LIFTS OUT TO THE NORTHEAST. WARM...DRY...AND HUMID SENSIBLE WEATHER WILL BE THE RESULT. THEREAFTER...THE ECMWF IS CONSIDERABLY MORE AGGRESSIVE IN BREAKING THE RIDGE DOWN THAN THE GFS...AND ACTUALLY SENDS A FRONTAL BOUNDARY INTO THE AREA BY LATE MONDAY. THE PREFERRED HPC SOLUTION...AND THE ONE FOLLOWED FOR THIS FORECAST...IS TO HOLD THE RIDGE IN PLACE THROUGH MIDWEEK...THUS KEEPING THE FRONTAL BOUNDARY AT BAY WELL TO OUR NORTH. 13 && .MARINE... HIGH PRESSURE REMAINING TO EAST OF THE REGION WILL MAINTAIN A LIGHT TO MODERATE SOUTHERLY FLOW THROUGH THE REMAINDER OF THE WEEK. 13 && .PRELIMINARY POINT TEMPS/POPS... KLCH 71 85 71 85 / 10 10 10 10 KBPT 71 85 71 85 / 10 10 10 10 KAEX 68 87 68 87 / 10 10 10 10 KLFT 70 87 69 87 / 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 2, 4:23 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 423 AM CDT WED MAY 2 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 423 AM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS SOUTHEAST TEXAS...WITH A BETTER CHANCE FURTHER EASTWARD INTO CENTRAL AND SOUTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONLY A FEW AFTERNOON SHOWERS WILL BE POSSIBLE AS HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE GULF STATES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-031100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 423 AM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS WILL CONTINUE TODAY AND THIS EVENING. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS THE COASTAL WATERS OFF OF SOUTHEAST TEXAS...WITH A BETTER CHANCE FURTHER EASTWARD OFF THE LOUISIANA COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 5:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT WED MAY 2 2012
LAZ032-033-022230-
ST. LANDRY LA-EVANGELINE LA-
507 PM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND EVANGELINE
PARISHES UNTIL 530 PM CDT...
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WHITEVILLE...MOVING SOUTHWEST AT
5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 525 PM...
CHICOT STATE PARK BY 530 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
LAT...LON 3065 9219 3079 9237 3084 9227 3084 9212
3079 9204
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:25 PM CDT | Special Weather Statement | LCH | Evangeline | 35 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.